Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 25, 2008, 7:11 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 7:11 AM CDT (12:11 UTC)
- Expired
- Apr 25, 2008, 1:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:30 AM CDT | FLASH FLOOD | Cedar Rapids, IA | OUTLOOK DRIVE SW WAS FLOODED. WATER WAS ALMOST TO THE TOP OF WHEEL WELL. |
| Apr 25, 7:41 AM CDT | FLASH FLOOD | 2 Ssw Marengo, IA | STORM TOTAL RAIN 2.5 INCHES. STREAMS RUNNING BANKFULL. FARM FIELDS FLOODED SOUTH OF MARENGO. |
| Apr 25, 8:29 AM CDT | HEAVY RAIN 2.5 | 1 S Marengo, IA | RAINFALL SINCE THURSDAY EVENING. NEARBY FARM FIELD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 251213
FFWDVN
IAC011-095-103-107-113-251815-
/O.NEW.KDVN.FF.W.0004.080425T1211Z-080425T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF VINTON...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
LINN COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CEDAR RAPIDS...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
* UNTIL 115 PM CDT FRIDAY
* AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL OVER THE WARNED AREA. THE IOWA
COUNTY EMERGENCY MANAGER REPORTED MANY STREAMS WERE ABOUT TO GO
OUT OF THEIR BANKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER...
WAUBEEK...WALFORD...VAN HORNE...URBANA...TODDVILLE...SPRINGVILLE...
SHELLSBURG...ROBINS...PRAIRIEBURG...PARIS...PALO...NORWAY...
NEWHALL...MOUNT VERNON...MOUNT AUBURN...MARION...LUZERNE...
KEYSTONE...HIAWATHA...GARRISON...FAIRFAX...ELY...COGGON...CENTRAL
CITY...CENTER POINT...BLAIRSTOWN...BERTRAM...BELLE PLAINE...ATKINS
AND ALBURNETT
ADDITIONAL RAINFALL IS EXPECTED THROUGH THE MORNING HOURS. THIS
RAINFALL WILL BE AT LEAST 1 AND POSSIBLY 2 INCHES.
LAT...LON 4149 9239 4149 9226 4228 9230 4227 9140
4152 9140 4152 9197 4118 9196 4116 9239
TIME...MOT...LOC 1211Z 180DEG 0KT 4185 9184
$$
082 follow-up statements
000
WGUS73 KDVN 251550
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 AM CDT FRI APR 25 2008
IAC011-095-103-107-113-251815-
/O.CON.KDVN.FF.W.0004.000000T0000Z-080425T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-KEOKUK IA-
1043 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
KEOKUK...JOHNSON...IOWA...LINN AND BENTON COUNTIES...
AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE
RAIN HAS ENDED OVER THE WARNED AREA. HOWEVER...MANY CREEKS AND
STREAMS ARE RUNNING BANKFULL AND STILL RISING DUE TO RECENT HEAVY
RAIN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
WARNED AREA TOWARD MIDDAY AND THROUGH EARLY AFTERNOON AHEAD OF A
COLD FRONT AS IT MOVES THROUGH. THESE SHOWERS AND STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD
AGGRAVATE OR PROLONG ONGOING FLOODING OR HIGH WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER...
WAUBEEK...WALFORD...VINTON...VAN HORNE...URBANA...TODDVILLE...
SPRINGVILLE...SHELLSBURG...ROBINS...PRAIRIEBURG...PARIS...PALO...
NORWAY...NEWHALL...MOUNT VERNON...MOUNT AUBURN...MARION...LUZERNE...
KEYSTONE...HIAWATHA...GARRISON...FAIRFAX...ELY...CENTRAL CITY...
CENTER POINT...CEDAR RAPIDS...BLAIRSTOWN...BERTRAM...BELLE PLAINE...
ATKINS AND ALBURNETT
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
DO NOT ALLOW KIDS TO PLAY IN OR NEAR FLOODED AREAS SUCH AS DITCHES...
CULVERTS AND LOW LYING AREAS.
LAT...LON 4149 9239 4149 9226 4228 9230 4227 9140
4152 9140 4152 9197 4118 9196 4116 9239
TIME...MOT...LOC 1543Z 180DEG 0KT 4185 9184
$$000
WGUS73 KDVN 251814
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT FRI APR 25 2008
IAC011-095-103-107-113-251824-
/O.EXP.KDVN.FF.W.0004.000000T0000Z-080425T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-KEOKUK IA-
114 PM CDT FRI APR 25 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM CDT FOR KEOKUK...
JOHNSON...IOWA...LINN AND BENTON COUNTIES...
THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINFALL AND FLOODING HAS
DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...MANY CREEKS AND STREAMS WILL BE SLOW TO
RECEDE...AND REMAIN AT OR ABOVE BANKFULL THIS AFTERNOON DUE TO THE
RECENT WIDESPREAD HEAVY RAIN. MANY SECONDARY OR RURAL ROADS MAY ALSO
BE IMPACTED WITH HIGH WATER... THUS MOTORISTS SHOULD BE ON THE
LOOKOUT FOR STANDING WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD.
LAT...LON 4149 9239 4149 9226 4228 9230 4227 9140
4152 9140 4152 9197 4118 9196 4116 9239
TIME...MOT...LOC 1814Z 180DEG 0KT 4185 9184
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:12 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 25, 3:12 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 AM CDT FRI APR 25 2008
.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL SWEEP THROUGH THE MIDWEST TODAY
AND USHER IN MUCH COLDER CONDITIONS FOR THE WEEKEND. TEMPERATURES
FOR THE WEEKEND ARE EXPECTED TO BE 15 DEGREES BELOW NORMAL WITH THE
POTENTIAL FOR FROST EARLY NEXT WEEK. TEMPERATURES ARE THEN EXPECTED
TO SLOWLY RETURN TO NORMAL FOR THE SECOND HALF OF NEXT WEEK.
&&
.SHORT TERM...TODAY AND TONIGHT...
WILL KEEP CURRENT HEADLINES AS IS FOR NOW. FIRST MCS HAS MOVED NORTH
OF THE AREA WITH AN OUTFLOW BOUNDARY MOVING SOUTH THROUGH THE CWFA.
NEXT MCS IS INTO WESTERN IOWA ATTM AND IS STILL STRENGTHENING ON A
STRONG LLJ. MODELS NOT DOING A GOOD JOB IN HANDLING THE MCS EVENTS
BASED ON QPF FIELDS. HOWEVER...LOOKING AT THE INTERNAL SIGNALS...
MODELS DO SHOW THE NE/IA MCS MOVING ACROSS THE CWFA DURING THE
MORNING HOURS WITH THE ONLY DIFFERENCES BEING IN TIMING AND
PLACEMENT. BOUNDARIES/COLD POOL FROM THIS MCS SHOULD ALLOW
CONVECTION TO RE-FIRE IN THE AFTERNOON. SEVERE POTENTIAL IS
PROBLEMATIC. DIFFERENTIAL HEATING MAY BE A PROBLEM GIVEN CLOUD COVER
FROM ARRIVING MCS. CURRENT THINKING IS THAT ANY CHANCES FOR SEVERE
WOULD HAVE TO OCCUR WITH THE ARRIVING MCS. THIS THINKING IS
SUPPORTED BY WHAT APPEARS TO BE AN MCV WITH THE ARRIVING MCS AND THE
FACT THAT KICL HAD A GUST TO 45 KTS AT 0735Z.
COLD FRONT SWEEPS THROUGH THE CWFA TONIGHT SO THE TSRA THREAT SHOULD
BE OVER BY 03Z. CLOUD COVER WILL THEN BE THE DECIDING FACTOR TO HOW
COLD IT GETS TONIGHT. ...08...
.LONG TERM...SATURDAY THROUGH FRIDAY...
KEPT SATURDAY DRY FOR NOW...BUT MID LEVEL COLD AIR MOVING INTO
THE REGION BEHIND TODAYS SYSTEM WILL CREATE STEEP LAPSE RATES OVER
THE AREA SATURDAY. HOWEVER CURRENT INDICATIONS ARE THAT MOISTURE
WILL BE LIMITED FOR SHRA DEVELOPMENT. MODELS SHOW UPPER LOW
LIFTING NORTHEAST FROM THE WESTERN GREAT LAKES INTO CENTRAL
ONTARIO BY SUNDAY MORNING...AS ANOTHER S/W DROPS SE THROUGH
NORTHERN AND CENTRAL PLAINS. WHILE THE MODELS ARE IN GENERAL
AGREEMENT WITH THIS SCENARIO...THERE IS QUITE A RANGE OF SOLUTIONS
WITH THE S/W MOVING THROUGH THE PLAINS. THE NAM/GFS EJECT THE WAVE
EAST INTO THE MID MS VALLEY SUNDAY WITH THE NAM KEEPING THE
SURFACE SYSTEM FURTHER NORTH THAN THE GFS. MEANWHILE THE 25/00Z
ECMWF SHOWS THE SYSTEM STILL DIGGING SUNDAY AND ENDS UP DEVELOPING
THE MAIN SURFACE LOW OVER THE OHIO VALLEY LATE SUNDAY...WITH THE
PCPN SHIELD JUST BRUSHING THE SERN CWFA. CHOSE TO GO WITH
A...TEMPERED...GFS SOLUTION WHICH IS A COMPROMISE BETWEEN NAM/GFS
WHICH SUPPORTS PCPN DEVELOPING WEST TO EAST SATURDAY NIGHT AND
COVERING MOST OF THE AREA SUNDAY. HOWEVER...WOULD EXPECT THE GFS
TO ALSO TREND A LITTLE FURTHER SOUTH SINCE THESE NW FLOW SYSTEMS
DO TEND TO DIG MORE THAN THE MODELS INITIALLY INDICATE. THE GFS
WAS ALSO VERY BULLISH WITH THE COLD AIR AND FORCING ON THE NW SIDE
OF THIS SYSTEM. THE NW HALF OF THE CWFA WAS PROGGED AT OR BELOW
-5C AT H8 AND JUST BELOW 0C AT 925MB. THE GFS WAS ALSO SHOWING
DEEP LAYER FRONTOGENESIS NW OF THE SURFACE LOW TRACK WITH H7-5
LAPSE RATES AROUND 7C/KM. THIS WOULD SUGGEST AT LEAST OF MIX OF
RN/SN OVER THE NW HALF. HOWEVER...THE GFS WAS THE
OUTLIER...ESPECIALLY WITH THE AMOUNT OF COLD AIR WITH THE SYSTEM.
EVEN THE MORE SOUTHERN SOLUTION OF THE ECMWF HAD H8 TEMPS JUST
BELOW ZERO. FOR NOW WILL KEEP THE PCPN ALL R...AND ADDED SOME
ISOLATED TSRA TO THE SOUTHERN SECTIONS. IT STILL LOOKS LIKE
FREEZING TEMPS AND OR FROST IS POSSIBLE OVER TH NRN HALF OF THE
AREA EARLY NEXT WEEK. CYCLONIC FLOW AND CLOUDS OVER THE AREA
MONDAY MORNING WILL PREVENT FROST OVER THE AREA...BUT MODELS ARE
SHOWING STRONG CAA...PULLING LOW 30S INTO THE NRN CWA. BY TUESDAY
MORNING HIGH PRESSURE RIDGE WILL BE OVER THE AREA WHICH SUPPORTS
GOOD CONDITIONS FOR FROST AND/OR FREEZING TEMPS OVER THE NORTHERN
HALF OF THE AREA. THE REST OF THE FORECAST...TUESDAY THROUGH
FRIDAY LOOKS REASONABLE AND NO CHANGES WERE NECESSARY.
...DLF...
&&
.AVIATION...
E/IA MCS TO MOVE ACROSS THE AREA DURING THE MORNING. HIGH IMPACT WX
EXPECTED WITH TSRA AND MINIMALLY MVFR CIGS WITH POSSIBLE IFR VSBYS.
MCS APPEARS TO HAVE DEVELOPED AN MCV WHICH COMBINED WITH A STRONG
LLJ WILL INCREASE THE POTENTIAL FOR STRONG SFC GUSTS ALONG WITH THE
THREAT OF LLWS DURING THE MORNING. CONDITIONS TO IMPROVE AFTER
26/00Z BUT A PERIOD OF IFR CIGS WILL BE POSSIBLE. ...08...
&&
.HYDROLOGY...
WILL BE NOT MAKING MUCH IN THE WAY OF CHANGES ATTM WITH RIVERS. SOME
HEAVY RAIN HAS FALLEN IN THE UPPER WAPSIPINICON/CEDAR BASINS WHICH
WILL KEEP RIVER LEVELS HIGH. ANOTHER ROUND OF MODERATE TO HEAVY RAIN
WILL OCCUR TODAY WHICH SHOULD BE MORE WIDESPREAD. SAID RAINFALL WILL
SLOW DOWN THE RATE OF FALL ON MOST RIVERS. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...NONE.
MO...NONE.
&&
08/DLFHazardous weather outlook, Apr 25, 4:06 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 406 AM CDT FRI APR 25 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 406 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS BRINGING LOCALLY HEAVY RAINFALL TO THE AREA. BOUNDARIES LEFT OVER BY THIS THUNDERSTORM COMPLEX WILL ALLOW MORE THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS. SEVERE STORMS MAY BEEN SEEN TODAY AND EARLY THIS EVENING. HOWEVER...IT WILL BE DEPENDENT UPON BOUNDARIES LEFT OVER FROM THE MORNING THUNDERSTORMS AND THE AMOUNT OF DAY TIME HEATING. THERE IS A VERY REAL POSSIBILITY THAT THE BEST CHANCES FOR ANY SEVERE STORMS MAY LIE WITH THE ARRIVING THUNDERSTORM COMPLEX THIS MORNING. IF THIS WOULD OCCUR...HAIL AND WIND WOULD BE THE PRIMARY THREAT. THE HEAVY RAINFALL FROM THE STORMS MAY RESULT IN FLASH FLOODING. SOILS ARE SATURATED SO ANY ADDITIONAL HEAVY RAINFALL WILL RUN OFF RAPIDLY. THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS WILL REMAIN ABOVE FLOOD STAGE. FLOOD WARNINGS REMAIN IN EFFECT FOR POINTS IN THE WAPSIPINICON...CEDAR...IOWA... ENGLISH...SKUNK...DES MOINES...AND MISSISSIPPI RIVER BASINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM PASSING SOUTH OF THE AREA WILL SPREAD RAIN OVER THE REGION LATE SATURDAY NIGHT THROUGH SUNDAY. ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. THERE ARE INDICATIONS THAT TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT A MIX OF RAIN AND SNOW NORTH OF HIGHWAY 30 DURING THE DAY SUNDAY. COLD AIR WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT CREATING A THREAT OF FREEZING TEMPERATURES AND FROST. AT THIS TIME IT APPEARS THAT TEMPERATURES MAY DROP TO OR JUST BELOW FREEZING SUNDAY NIGHT NORTH OF HIGHWAY 30. MONDAY NIGHT...CONDITIONS WILL BE FAVORABLE FOR FREEZING TEMPERATURES AND A WIDESPREAD FROST ALONG AND NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON.
In the hours before
Local storm report, Apr 25, 5:47 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
04/25/2008 M4.17 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
DLFLocal storm report, Apr 25, 6:09 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM HEAVY RAIN 5 E CEDAR RAPIDS 41.97N 91.58W
04/25/2008 M1.10 INCH LINN IA TRAINED SPOTTER
RAINFALL SINCE 7 AM YESTERDAY.
&&Local storm report, Apr 25, 6:24 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL KALONA 41.49N 91.70W
04/25/2008 E0.50 INCH WASHINGTON IA TRAINED SPOTTER
NEAR DIME SIZE HAIL.
&&
ERVINLocal storm report, Apr 25, 6:51 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD MANCHESTER 42.49N 91.46W
04/25/2008 DELAWARE IA EMERGENCY MNGR
A FEW ROADS WASHED OUT IN DELAWARE COUNTY. SMALL STREAMS
HAVE JUST RECEEDED OFF ROADS...BUT HEAVY RAIN NOW FALLING
AGAIN.
&&
ERVINLocal storm report, Apr 25, 7:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM SNOW VICTOR 41.73N 92.29W
04/25/2008 M2.0 INCH IOWA IA TRAINED SPOTTER
1.20 OVERNIGHT, STORM TOTAL SO FAR OF 2.00 INCHES. HEAVY
RAIN CONTINUES TO FALL.
&&
ERVINLocal storm report, Apr 25, 7:11 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL ELY 41.88N 91.59W
04/25/2008 E0.25 INCH LINN IA TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Keokuk | 5 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 18 hr |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 6 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Clinton, Scott | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 12 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Delaware, Jones | 34 hr |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Jackson | 3 days |
| Apr 25, 5:56 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Benton, Linn | 4 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 6 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 hr |
| Apr 25, 7:30 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 30 min |
| Apr 25, 7:47 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 13 min |
| Apr 25, 7:51 AM CDT | Flash Flood Warning | DVN | Cedar, Dubuque, Jackson, Jones | 6 hr |
| Apr 25, 12:02 PM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Apr 25, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 63 min |
| Apr 25, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 39 min |
| Apr 25, 2:31 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Henry, Johnson, Keokuk, Louisa, Muscatine and 1 more | 59 min |
| Apr 25, 2:47 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 4 days |
| Apr 25, 2:51 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 39 min |
| Apr 25, 2:54 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Apr 25, 3:01 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 44 min |
| Apr 25, 3:25 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 65 min |
| Apr 25, 3:34 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Muscatine, Scott | 41 min |
| Apr 25, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
| Apr 25, 4:07 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 38 min |
| Apr 25, 4:19 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 41 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 63 min |
| Apr 25, 5:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 24 min |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.